Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
167 Doctors are Online

Gained weight. Had hypothyroidism long back, had liposuction for arms.

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
I am 29 years old. I used to have Hypothyrodism years ago but I was told 5 years ago its normal

now I have gained weight even thought I don't eat much

I even had lipo suction for my arms they are still huge thats really not normal
Posted Sat, 16 Jun 2012 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 13 hours later
Dear XXXXXXX,
You have forgot to mention your height and weight.
You may need to recheck your thyroid function test because hypothyroidism can occur any time even if it was normal previously. If your present thyroid test is normal, then the weight gain can't be due to hypothyroidism. It would be related to diet, lack of physical activity and genetic factors. Obesity will have to be managed as a separate problem with diet and lifestyle modification and if required drugs. Hypothyroidism alone wouldn't cause the amount of weight gain you seem have put on, but it can be a contributory factor so it needs to be dealt with. Even patients without thyroid problem can be extremely obese.

Regards,
Shivaprasad
Above answer was peer-reviewed by
 
Follow-up: Gained weight. Had hypothyroidism long back, had liposuction for arms. 4 hours later
my weight is 68 kgs and I am 154 cm

since I had hypothyroidism before, could my weight gain a sign that my thyriod level is not normal.

to be honest I havn't checked it for more than 3 years.

is there any safe drugs to use for dieting?
 
 
Answered by Dr. Rahul Tawde 7 hours later
Oh you are not too over weight -about 15 kgs more than your ideal body weight.
yes definitely it could be- so you need to recheck thyroid status.
orlistat is a relatively safe drug that can be tried.response though may not be very good. there are other over the counter drugs which may be more effective-but i'm afraid they are associated with some side effects.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor